MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM; MISC ORTHO SURGICAL INSTR
Catalog Number 03.010.486
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a lateral femoral nail (lfn) insertion procedure on (b)(6) 2020 to treat the femur fracture, the locating tooth on the nailing jig snapped inside the proximal femur, while attached to the nail.This caused a loud noise and a large rotational movement of the jig.Jig was tightened by hand using the hexagonal ¿pineapple¿ driver when attaching to the jig.No cause could be found, until the jig was removed and the broken tooth was seen in the proximal nail.Surgeon could not remove the broken piece, so it remained in the patient.Procedure was delayed by 5-10 minutes.The surgery was completed after nail position was confirmed and then locking screws were inserted.This complaint involves one (1) radiolucent insertion handle for expert nails/ 100mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.010.486, lot l291724: manufacturing site: hägendorf.Release to warehouse date: april 21, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: we have received the reported aiming arm back for investigation.The small pin at the nail-connection is broken off.The broken off portion was not returned (remains in the patient¿s body).Beside of slight scratches, the rest of the instrument is in good condition.Because of the damage and the missing broken part, the complaint relevant dimensions cannot be checked for dimensional accuracy of the valid manufacturing specifications.The manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected.The broken surface is homogeneous what indicates material conformity as well.The complaint condition could be confirmed, as the pin of the instrument is broken off.Based on the provided information we are not able to determine the exact cause of this complaint.It is likely that the cause of this complaint is an alignment issue, excessive force, and/or not exactly following the surgical technique steps.We can confirm the visible damages are not from any manufacturing non-conformity.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE FOR EXPERT NAILS/100MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9687929
Report Number8030965-2020-01011
Device Sequence Number3474826
Product Code LXH
UDI-Device Identifier07611819498853
UDI-Public(01)07611819498853
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.486
Device Lot NumberL291724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: LFN
Outcome Attributed to Adverse Event Required Intervention;